MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 21X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 21X1-1/2 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305167
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material # 305167.Batch # 2228395.It was reported by customer that the pin hole in hub of bd precision glide needle allowing for leakage of medication during sterile compounding.Verbatim: rcc received a complaint via email.Email(s) attached.Pin hole in hub of bd precisionglide needle allowing for leakage of medication during sterile compounding.Occurred on three separate instances with needles from the same lot.Model #: 305167.Lot #: 2228395.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported there was a pin hole in the hub of the needle.A device history record review was completed by our quality engineer team for provided material number 305167 and lot number 2228395.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.There are quality controls currently in place to detect this type of defect during the production process.Further action has not been determined necessary at this time.
 
Event or Problem Description
Additional information received no adverse event or serious injury reported.Material # 305167; batch # 2228395.It was reported by customer that the pin hole in hub of bd precision glide needle allowing for leakage of medication during sterile compounding.Verbatim: rcc received a complaint via email.Email(s) attached.Pin hole in hub of bd precisionglide needle allowing for leakage of medication during sterile compounding.Occurred on three separate instances with needles from the same lot.Model #: 305167.Lot #: 2228395.

Brand Name
NEEDLE 21X1-1/2 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20128400
Report Number1911916-2024-00639
Device Sequence Number3187338
Product Code FMI
UDI-Device Identifier30382903051671
UDI-Public(01)30382903051671(11)220816(17)271130(10)2228395
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305167
Device Lot Number2228395
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown